Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Jun 29, 2021, 12:13 PM CDT for Hardin County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 12:13 PM CDT (17:13 UTC)
- Expired
- Jun 29, 2021, 1:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
County Hardin County, TN
The radar
The Columbus AFB radar (KGWX), 133 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 807 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
194
WWUS84 KMEG 291713
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
1213 PM CDT Tue Jun 29 2021
TNZ092-291800-
Hardin TN-
1213 PM CDT Tue Jun 29 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 100 PM CDT
FOR...
Southeastern Hardin County in western Tennessee...
At 1212 PM CDT...a strong thunderstorm producing winds in excess of
35 mph was located 8 miles east of Walnut Grove, or 17 miles
northeast of J P Coleman State Park, moving west at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Hardin County should monitor this storm
closely.
LAT...LON 3501 8820 3500 8820 3500 8825 3529 8817
3527 8798 3501 8799
TIME...MOT...LOC 1712Z 102DEG 19KT 3505 8789
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jun 29, 10:57 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 29, 10:57 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1057 AM CDT Tue Jun 29 2021 .UPDATE... Remnants of Danny are flaring up across Alabama at this time. The CAMS are having a hard time initializing with what is currently going on. Will base update on the 12Z NSSL WRF and will update POPS to bump them up across North Mississippi and West Tennessee. Left high temperatures as is for now, but did bump up cloud cover as well. Some of the storms this afternoon could become strong possibly severe during the peak heating hours. Update will be out shortly. KRM && .DISCUSSION... /issued 315 AM CDT Tue Jun 29 2021/ Chances for showers and thunderstorms will increase today due to the approaching tropical low that continues to weaken. The greatest chance for shower development will mainly be near the Tennessee River today. Activity will still peak during afternoon heating with morning and overnight periods being mostly quiet. Although, we may have a break from thunderstorms during overnight hours, the front will begin to approach from the north while the tropical low pushes to our north. This will bring a chance for more widespread showers and thunderstorms by Wednesday. High temperatures will be in the upper 80s to lower 90s today through Wednesday. By Thursday, the aforementioned front will continues to move southeast towards towards the Mid-South. This will increase rain chances during the day Thursday and especially Thursday night as the front moves through. No severe weather is expected but storms could produce gusty winds Thursday afternoon. Flooding may also be an issue with the left over moisture from the tropical system. Current forecast has up to an inch over northern Mississippi today through early Friday, but locally higher amounts may be possible with training of heavy showers and storms. Cloud coverage and showers will result in temperatures in the 80s. The front should be out of the area by Friday night. Models still disagree but they do agree that rain chances will move out of the area Friday evening. Expect a dry weekend in place behind the front with slightly cooler temperatures. Unfortunately, we cant completely rule out some isolated showers and storms during the afternoon Saturday and Sunday. Temperatures begin to bounce back to the upper 80s to lower 90s by the beginning of the week. SWB && .AVIATION... 12Z TAF cycle Patchy fog near MKL should dissipate quickly this morning. Otherwise prevailing conditions should be VFR at all sites through the 24-30 hour TAF cycle. Isolated to scattered showers and thunderstorms this afternoon should be most numerous near MKL and TUP. Brief periods of gusty wind is possible along with heavy rain that may reduce visibility with on station thunder. 30 && && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 29, 11:09 AM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 1109 AM CDT Tue Jun 29 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-301815- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 1109 AM CDT Tue Jun 29 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight Strong to isolated severe storms will be possible this afternoon into the early evening hours across portions of North Mississippi and West Tennessee as remnants of Tropical Storm Danny moves across the region. Locally heavy rainfall and gusty winds will be the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. KRM
In the hours before
Special weather statement, Jun 29, 11:56 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Memphis TN
1156 AM CDT Tue Jun 29 2021
MSZ006-009-017-291730-
Itawamba MS-Tishomingo MS-Prentiss MS-
1156 AM CDT Tue Jun 29 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1230 PM CDT
FOR...
Itawamba County in northeastern Mississippi...
Tishomingo County in northeastern Mississippi...
Eastern Prentiss County in northeastern Mississippi...
At 1155 AM CDT...strong thunderstorms producing winds in excess of
35 mph were located along a line extending from near Cherokee to
near Tremont. Movement was west at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Itawamba...Tishomingo and eastern Prentiss Counties should
monitor this storm closely.
LAT...LON 3420 8819 3424 8855 3432 8855 3500 8826
3500 8820 3492 8815 3489 8810
TIME...MOT...LOC 1655Z 090DEG 25KT 3484 8799 3426 8824
MJSpecial weather statement, Jun 29, 12:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
1213 PM CDT Tue Jun 29 2021
TNZ092-291800-
Hardin TN-
1213 PM CDT Tue Jun 29 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 100 PM CDT
FOR...
Southeastern Hardin County in western Tennessee...
At 1212 PM CDT...a strong thunderstorm producing winds in excess of
35 mph was located 8 miles east of Walnut Grove, or 17 miles
northeast of J P Coleman State Park, moving west at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Hardin County should monitor this storm
closely.
LAT...LON 3501 8820 3500 8820 3500 8825 3529 8817
3527 8798 3501 8799
TIME...MOT...LOC 1712Z 102DEG 19KT 3505 8789The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:56 AM CDT | Special Weather Statement | MEG | Itawamba, Tishomingo | 34 min |
| Jun 29, 12:31 PM CDT | Special Weather Statement | MEG | Alcorn, Itawamba, Lee, Monroe, Prentiss, Tishomingo | 29 min |
| Jun 29, 1:28 PM CDT | Special Weather Statement | MEG | Alcorn, Lee, Prentiss, Tippah | 47 min |
| Jun 29, 2:15 PM CDT | Special Weather Statement | MEG | Benton | 30 min |
| Jun 29, 2:17 PM CDT | Special Weather Statement | MEG | Chickasaw | 28 min |
| Jun 29, 12:55 PM CDT | Special Weather Statement | MEG | Hardin | 35 min |
| Jun 29, 1:38 PM CDT | Special Weather Statement | MEG | Decatur | 52 min |
| Jun 29, 2:12 PM CDT | Special Weather Statement | MEG | Chester, Henderson | 48 min |
| Jun 29, 2:25 PM CDT | Special Weather Statement | MEG | Benton | 35 min |
| Jun 29, 2:50 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Decatur, Henderson | 40 min |
| Jun 29, 3:26 PM CDT | Special Weather Statement | MEG | Benton, Henry | 34 min |
| Jun 29, 3:31 PM CDT | Special Weather Statement | MEG | Carroll | 29 min |
| Jun 29, 4:00 PM CDT | Special Weather Statement | MEG | Henry, Weakley | 45 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.